MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 210708
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E1: reporter is a j&j sales representative.D4 h4: the device expiration date and date of manufacture are unknown at this time.Udi: (b)(4).The product has not returned to depuy synthes mitek, however photos were provided for review.The photo investigation revealed that lupine loop plus anchor w/oc had the suture frayed.No other anomalies could be observed.The overall complaint was confirmed as the observed condition of the lupine loop plus anchor w/oc would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to the procedural variables, such handling of the device or product interaction during procedure.As per the instructions for use do not use excessive tension or overload the suture.Doing so can lead to bone breakage and subsequent device pullout, or suture breakage, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
Suture breakage.It was reported that during the labral repair surgery, when tightened the suture for the lupine loop plus anchor w/oc device, the suture was broken off.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the photo investigation revealed that lupine loop plus anchor w/oc had the suture frayed.No other anomalies could be observed.The overall complaint was confirmed as the observed condition of the lupine loop plus anchor w/oc would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to the procedural variables, such handling of the device or product interaction during procedure.As per the instructions for use; do not use excessive tension or overload the suture.Doing so can lead to bone breakage and subsequent device pullout, or suture breakage, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned device.Visual inspection found that lupine loop plus anchor w/oc suture was frayed.The inserter tip bas deformed and broken.The implant had the broken part of the inserter still inside.The overall complaint was confirmed as the observed condition of the lupine loop plus anchor w/oc would contribute to the complained device issue.Based on the investigation findings, the potential cause for the suture condition is traced to the procedural variables, such handling of the device or product interaction during procedure.As per the instructions for use; as with any suture anchor device, care should be taken to avoid suture damage during insertion.Bony surfaces which may contact the suture should be smoothed to avoid nicking.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.Do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.Excessive tension may overload the anchor or suture, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
LUPINE LOOP PLUS ANCHOR W/OC
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19391693
Report Number1221934-2024-01726
Device Sequence Number7689561
Product Code MAI
UDI-Device Identifier10886705001064
UDI-Public10886705001064
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210708
Device Lot Number203L445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/04/2024
06/05/2024
06/06/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/05/2024
06/06/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown